Texas, 2004Flood in Texas, July 26, 2004
July 26, 2004 · NWS EWX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 25, 7:15 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 25, 7:15 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
815 PM CDT SUN JUL 25 2004
.UPDATE...HEAVY SHOWERS AND THUNDERSTORMS CONTINUE ACROSS SOUTH
CENTRAL TEXAS...INCLUDING 3.60 AT THE OFFICE HERE IN NEW BRAUNFELS
IN THE PAST HOUR AND 15 MINUTES. RADAR AND IR SATELLITE IMAGERY
INDICATE ACTIVITY IS WANING EXCEPT FOR A LARGE CLUSTER MERGER...
MAINLY OVER BLANCO...HAYS...TRAVIS...AND COMAL COUNTIES. EXPECT THIS
LARGE CLUSTER TO CONTINUE THROUGH 10 PM AND PRODUCE WIDESPREAD 1-2
INCHES OF RAIN...AND UP TO 4 INCHES IN SPOTS IN THESE COUNTIES. ALL
COUNTIES BUT TRAVIS ARE UNDER FLASH FLOOD WARNINGS...WHICH WILL
LIKELY CONTINUE AFTER MIDNIGHT AS WATER RUNS OFF THROUGH THE MANY
CREEKS AND STREAMS IN THESE COUNTIES. TRAVIS COUNTY IS UNDER AN URBAN
AND SMALL STREAM ADVISORY SINCE THE ACTIVITY IS LIGHTEST AND CONFINED
TO THE FAR WESTERN PART OF THE COUNTY. WILL UPDATE THE GRIDS AND
CORRESPONDING PRODUCTS AROUND 930 PM...MAINLY TO TAPER OFF POPS THE
REST OF THE NIGHT AND TO RE-ESTABLISH WEATHER TRENDS SENT ASKEW BY
THE CONVECTIVE BOUNDARY INTERACTIONS.
&&
.PREV DISCUSSION...
LATE AFTN AND EVE SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE
TO FORM ON WEAK COOL FRONT/WIND SHIFT LINE MOVING SOUTHWARD ACROSS
SOUTH CENTRAL TEXAS LATE THIS AFTERNOON THROUGH THE EVENING.
FORECASTS SHOW SOME LIFT REDEVELOPING OVER SOUTH CENTRAL TEXAS
MONDAY...AS 700 TO 300 MB LOW MOVES TO MS VALLEY MONDAY...MOVING
SOUTHERN PART OF TROF ACROSS AREA. EXPECT SHOWERS TO DECREASE MON
NIGHT AS LIFT PASSES TO THE EAST AND DAYTIME HEATING EASES.
FOR TUESDAY AND WEDNESDAY...DAY 3 AND DAY 4 FORECASTS CONTINUE TO
SHOW 2ND 700 TO 300 MB TROF IN WEAK SOUTHERN STREAM WESTERLIES
APPROACHING FROM THE WEST AND NORTHWEST. COMPOSITE OF SOLUTIONS
INDICATES BEST CHANCES OF RAIN WILL BE WEDNESDAY...WHEN THIS WEAK
UPPER LEVEL SYSTEM IS FORECAST TO MOVE OVER THE AREA.
MORE STABLE CONDITIONS SLOWLY DEVELOP FROM THE WEST BY THURSDAY
AND FRIDAY...FROM LAST FEW MEDIUM RANGE FORECAST CYCLES.
THIS ALSO FITS TRENDS OF PAST FEW MONTHS. WILL SHOW SLIGHT CHANCE
OF DAYTIME SHOWERS OR THUNDERSTORMS THURSDAY AND THEN SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS OVER EAST PART OF AREA
FRIDAY...AS MORE STABLE CONDITIONS SLOWLY DEVELOP FROM THE WEST.
WENT WITH LITTLE OR NO RAIN FOR NEXT WEEKEND...WITH TEMPS RISING
TO AROUND NORMAL FOR A LATE JULY/EARLY AUGUST SETTING...AS WEAK
HIGH ALOFT FORMS OVER THE AREA.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
26/06/JB
Hazardous weather outlook, Jul 25, 8:45 PM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
945 PM CDT SUN JUL 25 2004
TXZ171>173-183>194-202>209-217>225-228-261100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
945 PM CDT SUN JUL 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT..
SHOWERS AND THUNDERSTORMS WILL TAPER OFF AFTER MIDNIGHT. ADDITIONAL
RAINFALL MAY EXACERBATE CREEK AND RIVER FLOODING IN THE HILL COUNTRY
AND ALONG THE I-35 CORRIDOR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH POTENTIALLY HEAVY
RAIN ARE EXPECTED ON MONDAY AFTERNOON AND EVENING. ISOLATED
LOCATIONS COULD RECEIVE UP TO 4 INCHES OF RAIN. SCATTERED SHOWERS
AND THUNDERSTORMS WILL CONTINUE ON TUESDAY AND WEDNESDAY...FOLLOWED
BY ISOLATED SHOWERS AND THUNDERSTORMS ON THURSDAY. NO SEVERE WEATHER
IS EXPECTED TUESDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Val Verde
- When
- July 26, 12:01 AM CST to 12:00 PM CST
- Where
- Val Verde forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
The Pecos River at Langtry crested at 19.20 feet on July 26 at 0645CST, where flood stage is 10 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, July 26, 20041 death · 2 injured · 1 event
- Flash Flood in West Virginia, July 26, 2004$900,000 · 1 event
- Flash Flood in Alabama, July 26, 2004$500,000 · 1 event
- Flash Flood in Alabama, July 26, 2004$75,000 · 1 event
- Flash Flood in North Carolina, July 26 to 27, 2004$50,000 · 1 event
- Damaging Wind and Lightning Strike in Georgia, July 26, 2004$45,000 · 50 kt wind · 2 events
- Damaging Wind in Alabama, July 26, 2004$15,000 · 55 kt wind · 1 event
- Flood in Pennsylvania, July 26, 20041 event
- Flood in Pennsylvania, July 26, 20041 event
- Flood in Pennsylvania, July 26, 20041 event
- Hail in Idaho, July 26, 20040.75 in hail · 1 event
- Flash Flood in Alabama, July 26, 2004$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420517.